MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812250
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 70% stenosed target lesion was located in a moderately tortuous and moderately calcified coronary artery.A 2.50 x 12mm synergy xd drug-eluting stent was selected for use.However, when inserting the stent, it was experiencing difficulty advancing into the wire.The delivery shaft ended up kinking and breaking completely in the mid shaft.The stent was still in the guide, and the physician was able to remove the entire system with no harm to the patient or any foreign body left behind.The procedure was completed with a different device.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: synergy xd mr us 2.50 x 12mm stent delivery system (sds) was returned for analysis.A visual and tactile examination of the hypotube shaft identified a break at 18.5cm distal to the distal end of the strain relief.Multiple hypotube kinks were also noted.A visual and tactile examination of the outer and inner lumen and mid-shaft section identified no issues.There was no sign of damage, stretching or lifting of the stent struts.Balloon material was reviewed, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Bumper tip showed no signs of distal tip damage.The device was successfully loaded on a 0.014' guidewire with no issues.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review table.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of adverse event related to procedure.This code was selected as the most probable complaint cause based on the information available and the investigation conducted.It was reported that difficulty in advancing the device over the wire and shaft kink and break occurred.The device was returned for analysis and was successfully loaded on a 0.014 guidewire with no issues.The hypotube shaft of the device was noted to be kinked and broken close to the starin relief section confi9rming the reported shaft kink and break.It is likely an interaction occurred between the guidewire and/or the guide catheter which likely contributed to the issue.Based on the event details and considering the analysis of the returned device advanced a test guidewire through the guidewire lumen without issues, it is possible that an interaction occurred between the device and guide catheter which contributed or caused the reported difficulty in advancing.This led to unintentional force to be applied to the device during attempts to advance it and resulted in the reported shaft kinking and ultimately breaking.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24204664
Report Number2124215-2026-05175
Device Sequence Number15861925
Product Code NIQ
UDI-Device Identifier08714729980797
UDI-Public(01)08714729980797(17)270205(10)35874926
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941812250
Device Catalogue NumberH7493941812250
Device Lot Number0035874926
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown